MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC CRUCIFORM SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC CRUCIFORM SCREWDRIVER; SCREWDRIVERS
Catalog Number 313.96.96
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement was reported.Date of event: date of device breakage is not known.(b)(4) lot unknown.Device is an instrument and is not implanted/explanted.Without a lot number the device history records review could not be completed.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tip is broken off on a cruciform screwdriver.This was discovered in sterile processing.No known procedure involvement.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Corrected data: manufacturer name, city and state.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Customer quality conducted an investigation of the returned device.The screwdriver tip has two of the flanges broken off.The remaining flanges are twisted and deformed in the direction of screw removal.The handle has a chip missing from the proximal end and there are multiple small cracks in the handle.The complaint is confirmed.Replication of the complaint condition is not applicable as the device is already broken.The returned screwdriver is etched with part number 313.96.96, with no lot number etched.The device was determined to be made to drawing revision g.The drawing was updated to allow for 313.96.96 to be etched on the part.Later revision added a requirement to etch the lot number on the device.Based on this the device was manufactured between june 1996 and february 1997.Making the device over 20 years old.The drawings were reviewed during investigation.There is no indication that material or hardness issues contributed to the complaint condition as the device was in use for over 20 years.Dimensional inspection of the broken tip could not be performed due to the post manufacturing damage.No dhr review could be completed as the lot number is unknown.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CRUCIFORM SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7083395
Report Number8030965-2017-50313
Device Sequence Number19057540
Product Code HXX
UDI-Device Identifier10886982188274
UDI-Public(01)10886982188274(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateNY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number313.96.96
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2018
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer12/08/2017
01/02/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/02/2018
01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1